Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 26, 2017, 3:38 PM CDT for Ellis County, Trego County, Kansas. It took effect at Apr 27, 2017, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 27, 2017, 3:00 AM CDT
- Expired
- Apr 27, 2017, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS73 KDDC 262038 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 338 PM CDT Wed Apr 26 2017 KSZ030-031-270445- /O.NEW.KDDC.FR.Y.0003.170427T0800Z-170427T1300Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 338 PM CDT Wed Apr 26 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 3 AM to 8 AM CDT Thursday. * TEMPERATURE...in the middle 30s. * Timing...late tonight through early Thursday. * IMPACTS...Sensitive vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
252 WWUS73 KDDC 270329 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1029 PM CDT Wed Apr 26 2017 KSZ030-031-271300- /O.CON.KDDC.FR.Y.0003.170427T0800Z-170427T1300Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 1029 PM CDT Wed Apr 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...in the middle 30s. * Timing...late tonight through early Thursday. * IMPACTS...Sensitive vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
386 WWUS73 KDDC 271252 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 752 AM CDT Thu Apr 27 2017 KSZ030-031-271400- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-170427T1300Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 752 AM CDT Thu Apr 27 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have begun to climb into the mid to upper 30s. Therefore, the frost advisory will be allowed to expire at 8 am. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 26, 3:33 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 26, 3:33 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 333 PM CDT Wed Apr 26 2017 ...Updated short and long term discussion... .SHORT TERM...(This evening through Thursday) Issued at 327 PM CDT Wed Apr 26 2017 Fairly deep upper level trough was moving east out of the High Plains early this afternoon. A broad fetch of northwesterly flow aloft extended from the trough back over the northern Rockies and northeast Pacific. Another shortwave trough in the flow aloft was moving onshore over the Pacific northwest. At the surface, a ridge of high pressure extended from the western Dakotas into Kansas. A fairly cool airmass over western Kansas resulted in low temperatures in the mid and upper 30s this morning in spite of gusty north winds. Over the next 18-24 hours, the lower levels will warm up somewhat as the surface ridge moves east tonight and moves east ow level return flow sets up and south to southeast surface winds around 10 mph develop. In addition to this, we will see increasing mid and high level cloudiness overnight ahead of the next shortwave. With temperatures dropping back into the mid and upper 30s again tonight, lightest winds and coolest temperatures will be over central Kansas. Will issue a frost advisory for that area for later tonight into early Thursday. Southerly flow continues to increase as the next shortwave approaches on Thursday. The models show a warm front lifting eastward into western Kansas during the day. The lower levels should mix out by afternoon with dewpoints back into the lower 40s. Along with the limited moisture return, steep lapse rates are progged over the frontal boundary with 500 mb temperatures around -20C. The models continue to show a corridor of around 1000 j/kg MUCAPE developing along with 40-50 knots of bulk shear which could support some quarter to golfball size hail. SPC has updated the Day2 outlook to include a marginal risk from west central into south central Kansas which looks good. .LONG TERM...(Thursday night through Wednesday) Issued at 327 PM CDT Wed Apr 26 2017 The shortwave trough moves east of the region Thursday evening with showers and thunderstorms moving out of western and central Kansas by during the mid to late evening hours. Thursday night and Friday will see an upper level trough deepening over the western states and and closing off near Four Corners on Friday night. The 12z medium range models, especially the ECMWF and GEM, are in better agreement with a more southern track of the upper low from northern New Mexico into western Oklahoma by Sunday morning before lifting northeast across eastern Kansas. This seems more reasonable given that the models are showing thunderstorms breaking out over the southern Plains and lower Mississippi Valley on Saturday/Saturday night. Rain chances will begin to ramp up by late Friday afternoon into Friday evening as UVM increases in the face of increasingly difluent flow and deep layer isentropic lift over the area. By Saturday morning, we should see widespread rain across much of western and central Kansas. 850 mb temperature progs show temperatures cooling to aob 0C across much of northwest and far western Kansas. Rain will be mixing with snow at time by Saturday morning and may even change over to snow over the far western counties during the day with periods of moderate to possibly heavy snow at times. GFS ensemble snow accumulations are variable with numerous members indicating total snow accums of less than 6 inches in the western counties while a few members are in excess of a foot. Current total snow accum grids will indicate 1-3 inches along the Colorado border. Think these amounts will likely increase over the next day or two. Based on the 12z model runs, we should see the rain and snow winding down from west to east during the day Sunday as the upper low lifts out. Sunday night could see freezing temperatures depending on winds and clouds. Monday and Tuesday should be dry and a little warmer before another upper trough drops down into the region and brings a chance for showers and thunderstorms to the region by mid week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1155 AM CDT Wed Apr 26 2017 Gusty north winds will diminish through the afternoon hours and should be less than 10 knots by sunset. Winds will come around to the southeast and southeast to south and become gusty again by 14z-15z Thursday. Look for VFR skies and visibilities to prevail through the period. There could be a few showers developing by the end of the period especially around Garden City. && .PRELIMINARY POINT TEMPS/POPS... DDC 39 66 42 64 / 0 40 50 20 GCK 39 67 40 62 / 0 30 50 30 EHA 42 71 40 63 / 0 20 10 30 LBL 42 73 41 66 / 0 20 20 30 HYS 36 59 43 58 / 0 50 70 20 P28 40 67 46 68 / 0 30 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 8 AM CDT Thursday for KSZ030-031. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Apr 26, 3:26 AM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 326 AM CDT Wed Apr 26 2017 KSZ030-031-043>046-061>066-074>081-084>090-270830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 326 AM CDT Wed Apr 26 2017 /226 AM MDT Wed Apr 26 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Low temperatures in the 30s may result in patchy frost across portions of central Kansas early Thursday morning. Day 1 Hazards ------------- * Freeze: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Rain showers and isolated thunderstorms are possible Thursday afternoon and evening. Severe weather is unlikely. Frost will be possible across portions of western Kansas late Saturday night into early Sunday morning as temperatures are expected to fall into the lower to mid 30s. Light snow is also possible Saturday night into early Sunday morning across west central and portions of southwest Kansas. Minimal snow accumulations are possible. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Freeze: Limited risk * Friday - Freeze: Limited risk * Saturday - Freeze: Significant risk - Snow: Limited risk - Fire weather: Limited risk * Sunday - Freeze: Significant risk - Snow: Limited risk - Fire weather: Limited risk * Monday - Freeze: Elevated risk * Tuesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo 32
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.